Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Having protected sex. On provera birth control. Started spotting, bleeding during sex. What is the reason?

Well, I m a 17 year old girl. I had sex for the first time in December, I was 16 then. My partner and I used condoms until I started depo provera birth control . I ve been on this birth control for about 5 months, and I ve had two shots. I haven t gotten a regular period in that time, but there was occasional spotting. Lately, after sex I ve been bleeding lightly, and sometimes afterwards I m sort of uncomfortable down low. Please tell me what is the most likely reason for the bleeding.
Asked On : Sat, 30 Jun 2012
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Mar 2014
Hello and welcome,

The bleeding may be from the depo injection as it may lead to hormonal and cervical changes that cause post coital bleeding. Other reasons for the bleed may be an infection of the cervix, or a polyp.

Irregular bleeding is common with depo provera and may be unrelated to sex. The timing may be a coincidence. So please keep a watch on the bleed for a few more days to see if it does follow a pattern of bleeding after sex. If possible allow a few days without having sex and see if the bleeding remains.

If it is still there, get examined by a gynecologist for cervical lesions and a pap smear.

Do not worry. This is typical of provera.
Hope this satisfies your query.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist
Answered: Thu, 3 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor